MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An 80-year-old male patient with non-small cell lung cancer (nsclc) started optune lua therapy on (b)(6) 2025.On (b)(6) 2025, novocure was informed that the patient had temporarily discontinued optune lua therapy on (b)(6) 2025, due to the development of a rash affecting the upper body, including both the back and front.The healthcare provider (hcp) prescribed unspecified medications, including an antibiotic, to treat the rash.The provided image demonstrated areas of mild erythema on the right torso.On (b)(6) 2025, the patient reported that he still experienced itching and remained off therapy.In addition, he was evaluated by a dermatologist on (b)(6) 2025, who determined that the rash was an allergic reaction to the adhesive used on the arrays.On (b)(6) 2025, it was reported that the prescribing physician recommended the use of a skin barrier film and topical corticosteroids.Additionally, following the dermatologist's consultation, oral corticosteroids were prescribed.Attempts to contact the prescribing physician for further details were made, although no response was received.
 
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of the transducer arrays to the allergic reaction cannot be ruled out.A risk factor for hypersensitivity in this patient includes concomitant docetaxel (hypersensitivity reactions, and other dermatological issues such as rashes, erythema, and skin toxicities are listed among the most common adverse reactions source: docetaxel prescribing information).Hypersensitivity was not reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc.Hypersensitivity has been reported approximately 395 times in the commercial program to date, 9 of which were serious and related to device use.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21957965
Report Number3010457505-2025-00495
Device Sequence Number7265134
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)210823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLSALICYLIC ACID.; ALBUTEROL.; ATORVASTATIN.; BENZONATATE.; BUDESONIDE-FORMOTEROL.; CYCLOBENZAPRINE.; DESONIDE TOPICAL OINTMENT.; DEXAMETHASONE.; DOCETAXEL.; DORZOLAMIDE-TIMOLOL.; FEXOFENADINE.; FUROSEMIDE.; LATANOPROST.; LEVOTHYROXINE.; METFORMIN.; METOPROLOL SUCCINATE.; METRONIDAZOLE.; OMEPRAZOLE.; ONDANSETRON.; SPIRONOLACTONE.; TAMSULOSIN.; TRIAMCINOLONE ACETONIDE TOPICAL OINTMENT.; VALSARTAN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale